Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

skin rash on back

angiewaangiew Posts: 1
edited 06/11/2012 - 8:54 AM in Spinal Cord Stimulation
I had the spinal cord stimulator implant in May. About 2 weeks later I started seeing dry spots on my back. I thought it was only dry skin. Applied lotion on those areas but still didn't go away. About a week later I had my sister to look. She said they were dry patches that were raised around the edge. At that point I thought it was ezcema but even she said it didn't look like ezcema. I tried applying cream that I had for ezcema and it still isn't helping. I started doing research to see if it could be caused by the implant. Which I found out that it could cause skin rashes and lesions. My question is has anyone else experienced a skin reaction from their implant? When I had the trial I only kept it for about 4 days. My skin would itch but I thought it was only from the tape. I didn't have this reaction that I have now. The bad part is it's still spreading. Can someone please help me with my situation? Thanks in advance!!


  • That's a new one to me. Never heard of that happening from a stimulator. I've heard some describe itching, but no rash. I have discernible bumps along my incision for my leads where the anchors are secured, but no rash.

    Have you contacted your doc about this yet? What kind of medications are you currently taking? Many medications come with the risk of rash and edema. Just thinking out loud here in case you hadn't considered that part of your pain management mixture.

    Welcome to Spine Health.

  • Wow, that sounds not good. I'd make a doc's appointment straight away to have all your current medical treatments/issues reviewed. A dermatologist maybe?

    Good luck!
  • angiew:

    I had the trial a few weeks ago. It itched really bad during the trial; 7 days. My fiance noticed red welts/rash around the top of the bandages. I too thought it was the bandages, until I had the same welts/rash on my left arm. Then I thought I had a reaction to the antibiotic. I have a history of reactions to antibiotics. They have added "ancef" to the list of antibiotics I can't take. The welts/rash has gotton better; however, it has spread a little more and it still does itch.

    I would definitely check this out with your doctor.

  • it was clearly a reaction to the adhesive tape. So sorry to hear you have the added stress of trying to figure out what this skin issue is, along with getting used to your new implant. I hope it is resolved soon. Please keep us posted. How is your pain relief? I hope it is fabulous...
Sign In or Register to comment.